Alert archive / Illinois / Tornado Warnings in 2009

Tornado Warning 8, NWS Quad Cities, IA

May 8, 2009Louisa County, Iowa; Henderson County, Mercer County, Warren County, Illinois

NWS Quad Cities, IA issued this tornado warning at May 8, 2009, 8:07 PM CDT for Louisa County, Iowa; Henderson County, Mercer County, Warren County, Illinois. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2009, 8:07 PM CDT (01:07 UTC)
Expired
May 8, 2009, 8:45 PM CDT
In force
38 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Louisa County, IA, Henderson County, IL, Mercer County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 65 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 8:15 PM CDTTORNADO3 N Little York, ILSPOTTER REPORTED A TORANADO ON THE GROUND FOR ABOUIT ONE MINUTE AND HAS JUST LIFTED.
May 8, 8:21 PM CDTFUNNEL CLOUD1 Nw Alexis, ILSPOTTER ME23 REPORTS FUNNEL CLOUD JUST NORTHWEST OF ALEXIS. NOT ON THE GROUND AT THIS TIME.
May 8, 8:23 PM CDTHAIL 13 N Little York, ILSPOTTER ALSO REPORTED 45 TO 50 MPH WINDS 2 MILE WEST OF LITTLE YORK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 6:10 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 090107
TORDVN
IAC115-ILC071-131-187-090145-
/O.NEW.KDVN.TO.W.0008.090509T0107Z-090509T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
807 PM CDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN MERCER COUNTY IN NORTHWEST ILLINOIS...
  SOUTHEASTERN LOUISA COUNTY IN SOUTHEAST IOWA...
  NORTHEASTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 845 PM CDT.

* AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR KEITHSBURG...OR 12 MILES SOUTHWEST OF ALEDO...MOVING
  EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  KEITHSBURG AROUND 810 PM CDT...
  OGLE AROUND 815 PM CDT...
  BALD BLUFF AROUND 820 PM CDT...
  SEATON AROUND 825 PM CDT...
  SUNBEAM AROUND 835 PM CDT...
  BURGESS...SHAW...ALEXIS AND WOODVALE AROUND 845 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND ARE ESPECIALLY DANGEROUS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4104 9095 4107 9096 4107 9102 4108 9102
      4112 9102 4118 9102 4113 9046 4094 9053
TIME...MOT...LOC 0107Z 271DEG 22KT 4112 9095

$$

MCCLURE
4 follow-up statements
000 
WWUS53 KDVN 090113
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 PM CDT FRI MAY 8 2009

IAC115-090123-
/O.CAN.KDVN.TO.W.0008.000000T0000Z-090509T0145Z/
LOUISA IA-
813 PM CDT FRI MAY 8 2009

...THE TORNADO WARNING FOR SOUTHEASTERN LOUISA COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
SATURDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4103 9093 4106 9094 4109 9096 4111 9096
      4112 9097 4117 9095 4113 9046 4094 9053
TIME...MOT...LOC 0113Z 271DEG 22KT 4112 9090

$$

ILC071-131-187-090145-
/O.CON.KDVN.TO.W.0008.000000T0000Z-090509T0145Z/
WARREN IL-HENDERSON IL-MERCER IL-
813 PM CDT FRI MAY 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHERN
MERCER...NORTHEASTERN HENDERSON AND NORTHERN WARREN COUNTIES...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
KEITHSBURG...OR 10 MILES SOUTHWEST OF ALEDO...MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  BALD BLUFF AROUND 820 PM CDT...
  SEATON AROUND 825 PM CDT...
  SUNBEAM AND LITTLE YORK AROUND 835 PM CDT...
  9 MILES NORTH OF ELEANOR AROUND 840 PM CDT...
  BURGESS...SHAW...ALEXIS AND WOODVALE AROUND 845 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND ARE ESPECIALLY DANGEROUS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4103 9093 4106 9094 4109 9096 4111 9096
      4112 9097 4117 9095 4113 9046 4094 9053
TIME...MOT...LOC 0113Z 271DEG 22KT 4112 9090

$$
000 
WWUS53 KDVN 090121
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
821 PM CDT FRI MAY 8 2009

ILC071-131-187-090145-
/O.CON.KDVN.TO.W.0008.000000T0000Z-090509T0145Z/
WARREN IL-HENDERSON IL-MERCER IL-
821 PM CDT FRI MAY 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHERN
MERCER...NORTHEASTERN HENDERSON AND NORTHERN WARREN COUNTIES...

AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
SEATON...OR 7 MILES SOUTH OF ALEDO...MOVING EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  8 MILES NORTH OF ELEANOR AROUND 825 PM CDT...
  SHAW...BURGESS AND WOODVALE AROUND 830 PM CDT...
  GERLAW AROUND 835 PM CDT...
  ALEXIS AND SHANGHAI CITY AROUND 840 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND ARE ESPECIALLY DANGEROUS.

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4103 9093 4106 9094 4109 9096 4111 9096
      4112 9097 4117 9095 4113 9046 4094 9053
TIME...MOT...LOC 0121Z 276DEG 30KT 4110 9075

$$

MCCLURE
000 
WWUS53 KDVN 090126
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
826 PM CDT FRI MAY 8 2009

ILC071-090136-
/O.CAN.KDVN.TO.W.0008.000000T0000Z-090509T0145Z/
HENDERSON IL-
826 PM CDT FRI MAY 8 2009

...THE TORNADO WARNING FOR NORTHEASTERN HENDERSON COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT HAS A HISTORY OF PRODUCING A TORNADO 
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS 
BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
SATURDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4100 9077 4102 9077 4106 9078 4112 9075
      4113 9046 4094 9053
TIME...MOT...LOC 0126Z 276DEG 30KT 4108 9067

$$

ILC131-187-090145-
/O.CON.KDVN.TO.W.0008.000000T0000Z-090509T0145Z/
WARREN IL-MERCER IL-
826 PM CDT FRI MAY 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHEASTERN MERCER AND NORTHERN WARREN COUNTIES...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
SHAW...OR 9 MILES SOUTHEAST OF ALEDO...MOVING EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  ALEXIS AND GERLAW AROUND 835 PM CDT...
  SHANGHAI CITY AROUND 840 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND ARE ESPECIALLY DANGEROUS.

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4100 9077 4102 9077 4106 9078 4112 9075
      4113 9046 4094 9053
TIME...MOT...LOC 0126Z 276DEG 30KT 4108 9067

$$

MCCLURE
000 
WWUS53 KDVN 090142
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CDT FRI MAY 8 2009

ILC131-187-090152-
/O.EXP.KDVN.TO.W.0008.000000T0000Z-090509T0145Z/
WARREN IL-MERCER IL-
842 PM CDT FRI MAY 8 2009

...THE TORNADO WARNING FOR SOUTHEASTERN MERCER AND NORTHERN WARREN
COUNTIES WILL EXPIRE AT 845 PM CDT...

THE SEVERE THUNDERSTORM THAT HAD A HISTORY OF PRODUCING A TORNADO 
HAS WEAKENED. THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO 
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4100 9077 4102 9077 4106 9078 4112 9075
      4113 9046 4094 9053
TIME...MOT...LOC 0142Z 276DEG 30KT 4106 9049

$$

MCCLURE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at May 8, 4:51 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, May 8, 4:51 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 PM CDT FRI MAY 8 2009

.UPDATE...
A QUICK UPDATE HAS BEEN SENT TO SPEED UP THE ARRIVAL OF THE
CONVECTION...AND ALSO TO DECREASE EVENING POPS IN THE WEST DUE TO
ITS EARLIER END AS WELL. THIS HAS RESULTED IN HIGHER POPS AROUND
INTERSTATE 80...WHERE IT NOW APPEARS SHOWERS AND THUNDERSTORMS
WILL LIKELY TRACK THROUGH 8 PM. A FEW STRONG STORMS REMAIN QUITE
POSSIBLE...WITH PENNY HAIL THE MAIN THREAT.

...ERVIN...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

ERVIN
Hazardous weather outlook, May 8, 1:15 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 PM CDT FRI MAY 8 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-090915-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
115 PM CDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
NORTH AND WEST OF A LINE FROM THE IOWA MISSOURI BORDER TO FREEPORT
ILLINOIS.

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA THIS
AFTERNOON AND EVENING. PLENTIFUL LOW LEVEL MOISTURE AND DAYTIME
HEATING WILL ALLOW THUNDERSTORMS TO DEVELOP BY MID AFTERNOON.
SEVERE STORMS ARE POSSIBLE WITH THE PRIMARY THREAT BEING LARGE HAIL
AND DAMAGING WINDS. ADDITIONALLY...AN ISOLATED TORNADO CANNOT BE
RULED OUT.

ONCE THE SUN SETS THIS EVENING...THE STORMS WILL RAPIDLY LOSE THEIR
INTENSITY AND DISSIPATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER STORM SYSTEM WILL MOVE THROUGH THE AREA LATE TUESDAY INTO
WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER IS A
THREAT...BUT LIGHTNING WILL BE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING
FOR AREAS WEST OF THE MISSISSIPPI.

In the hours before

Special weather statement, May 8, 4:58 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
458 PM CDT FRI MAY 8 2009

IAZ051-052-063-064-076>078-082315-
BENTON-IOWA-JOHNSON-KEOKUK-LINN-LOUISA-WASHINGTON-
458 PM CDT FRI MAY 8 2009

...SPECIAL WEATHER STATEMENT...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST
OF KEYSTONE TO KESWICK...MOVING EAST AT 30 MPH.

* THUNDERSTORMS WILL BE NEAR...
  SOUTH ENGLISH AND MILLERSBURG AROUND 510 PM CDT...
  NORTH ENGLISH...LADORA AND BELLE PLAINE AROUND 515 PM CDT...
  KINROSS AROUND 520 PM CDT...
  PARNELL...LUZERNE AND KEYSTONE AROUND 525 PM CDT...
  WILLIAMSBURG AROUND 530 PM CDT...

PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...ARE
EXPECTED WITH THESE STORMS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4151 9231 4220 9231 4221 9185 4139 9144
      4139 9229 4151 9236
TIME...MOT...LOC 2157Z 269DEG 25KT 4211 9254 4147 9221

ERVIN
Special weather statement, May 8, 5:23 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 PM CDT FRI MAY 8 2009

IAZ040-041-051-052-063-064-077-082315-
BENTON-BUCHANAN-DELAWARE-IOWA-JOHNSON-LINN-WASHINGTON-
523 PM CDT FRI MAY 8 2009

...SPECIAL WEATHER STATEMENT...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF GARRISON TO 7 MILES SOUTH OF VICTOR...MOVING EAST AT 30 MPH.

* THUNDERSTORMS WILL BE NEAR...
  BELLE PLAINE AROUND 530 PM CDT...
  LUZERNE...MILLERSBURG AND LADORA AROUND 540 PM CDT...
  VAN HORNE...MARENGO AND BLAIRSTOWN AROUND 555 PM CDT...
  PARNELL AROUND 600 PM CDT...
  CEDAR RAPIDS AROUND 600 PM CDT...

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 45 MPH...ARE
EXPECTED WITH THESE STORMS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4230 9230 4233 9146 4150 9143 4153 9231
TIME...MOT...LOC 2222Z 259DEG 20KT 4224 9239 4164 9230

ERVIN
Local storm report, May 8, 7:02 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     SIGOURNEY               41.33N 92.21W
05/08/2009                   KEOKUK             IA   BROADCAST MEDIA

            KCRG TV IN CEDAR RAPIDS RELAYED A REPORT OF A SEMI
            TRAILER BLOWN ONTO ITS SIDE AS THE STORM MOVED THROUGHT
            SIGOURNEY. TIME ESTIMATED.

&&

MIKEZ
Local storm report, May 8, 7:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
758 PM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HEAVY RAIN       5 SSW MUSCATINE         41.36N 91.10W
05/08/2009  M1.50 INCH       MUSCATINE          IA   TRAINED SPOTTER

            RAINFALL IN PAST HOUR.

&&

MIKEZ
Local storm report, May 8, 8:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
803 PM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND GST     4 W ILLINOIS CITY       41.40N 90.98W
05/08/2009  E70 MPH          ROCK ISLAND        IL   TRAINED SPOTTER

            SPOTTER ESTIMATED AT 65 TO 70 MPH WITH PEA SIZE HAIL.

&&

MIKEZ

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:07 PM CDTSevere Thunderstorm WarningDVNHenry, Louisa, Washington41 min
May 8, 7:40 PM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine49 min
May 8, 7:57 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa63 min

Nearby

Tornado Warnings in Illinois, 2009Tornado Warnings in Iowa, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.